MAUDE Adverse Event Report: ABBOTT VASCULAR HI-TORQUE BALANCE MIDDLEWEIGHT ELITE GUIDE WIRES

ABBOTT VASCULAR HI-TORQUE BALANCE MIDDLEWEIGHT ELITE GUIDE WIRES
Model Number 1011880
Medical Device Problem Codes Entrapment of Device (1212); Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/18/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the procedure was to treat a moderately calcified first diagonal artery.The 2.25x18mm xience skypoint stent delivery system was noted to have met resistance with an unspecified guidewire when attempting to advance through the unspecified guide catheter.It was noted three unspecified guide wires were also in the guide catheter at the time.The proximal shaft of the xience skypoint became kinked therefore, the physician decided to remove everything as one unit as he thought it would be safer.Then he advanced another guide catheter and was able to implant and unspecified stent.A 014 hi-torque balance middleweight elite guide wire was attempted to be advance past the implanted stent; however, the tip became caught at the edge of the implanted stent.The physician did not want to risk the tip from separating; therefore, a micro catheter was advanced to keep the stent in place while pulling back the guide wire back and was successfully removed.No damage was noted on the guide wire.There was no adverse patient sequela and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents/complaints from this lot.The investigation determined the reported difficulties appear to be related to the operational context of the procedure.There is no indication of a product quality issue with respect to manufacture, design, or labeling.

Brand Name
HI-TORQUE BALANCE MIDDLEWEIGHT ELITE GUIDE WIRES
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 2024168
26531 ynez road
temecula CA 92591 4628
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key16354533
Report Number2024168-2023-01382
Device Sequence Number17851646
Product Code DQX
UDI-Device Identifier08717648144783
UDI-Public08717648144783
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K103101
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2024
Device Model Number1011880
Device Catalogue Number1011880
Device Lot Number2101361
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/18/2023
Initial Report FDA Received Date02/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/13/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
2.25X18MM XIENCE SKYPOINT
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR
Patient SexMale